Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Emergency Medicine
Volume 2016, Article ID 5489325, 3 pages
http://dx.doi.org/10.1155/2016/5489325
Case Report

Death by Disimpaction: A Bradycardic Arrest Secondary to Rectal Manipulation

Department of Emergency Medicine, University of Missouri-Columbia, One Hospital Drive, DC 029.1, Columbia, MO 65212, USA

Received 15 November 2016; Accepted 14 December 2016

Academic Editor: Aristomenis K. Exadaktylos

Copyright © 2016 Christopher S. Sampson and Cory M. Shea. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. A. Wald, “Management and prevention of fecal impaction,” Current Gastroenterology Reports, vol. 10, no. 5, pp. 499–501, 2008. View at Publisher · View at Google Scholar · View at Scopus
  2. J. Tracey, “Fecal impaction: not always a benign condition,” Journal of Clinical Gastroenterology, vol. 30, no. 3, pp. 228–229, 2000. View at Publisher · View at Google Scholar · View at Scopus
  3. R. A. Fausel and S. C. Paski, “Autonomic dysreflexia resulting in seizure after colonoscopy in a patient with spinal cord injury,” ACG Case Reports Journal, vol. 1, no. 4, pp. 187–188, 2014. View at Publisher · View at Google Scholar
  4. C.-H. Ruan, “Instantly converting atrial fibrillation into sinus rhythm by a digital rectal exam on a 29-year-old male,” Clinical Medicine Insights: Case Reports, vol. 3, pp. 51–54, 2010. View at Google Scholar · View at Scopus
  5. J. E. Hall, “Cardiac arrhythmias and their electrocardiographic interpretation,” in Guyton and Hall Textbook of Medical Physiology, pp. 155–166, Elsevier, Philadelphia, Pa, USA, 13th edition, 2016. View at Google Scholar
  6. R. C. Hall, M. Perl, and B. Pfefferbaum, “Lithium therapy and toxicity,” American Family Physician, vol. 19, no. 4, pp. 133–139, 1979. View at Google Scholar · View at Scopus
  7. M. Menegueti, A. Basile-Filho, O. Martins-Filho, and M. Auxiliadora-Martins, “Severe arrhythmia after lithium intoxication in a patient with bipolar disorder admitted to the intensive care unit,” Indian Journal of Critical Care Medicine, vol. 16, no. 2, pp. 109–111, 2012. View at Publisher · View at Google Scholar · View at Scopus
  8. G. Y. Oudit, V. Korley, P. H. Backx, and P. Dorian, “Lithium-induced sinus node disease at therapeutic concentrations: linking lithium-induced blockade of sodium channels to impaired pacemaker activity,” Canadian Journal of Cardiology, vol. 23, no. 3, pp. 229–232, 2007. View at Publisher · View at Google Scholar · View at Scopus